Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 161, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jun 14, 1998, 9:07 PM CDT for Humphreys County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1998, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 14, 1998, 9:55 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 10:00 PM CDT | Thunderstorm Wind 50 | South Portion, TN | Meriwether Lewis Electric Coop reported numerous trees and power lines were down in the southern part of the county, especially south of McEwen. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3344 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 11.0
- Supercell composite
- 67.6
The text
As transmitted, in the capitals the NWS used until 2016.
374 WFUS1 KBNA 150208 RRA TORBNA TNC085-150255- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 907 PM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... WESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE * UNTIL 955 PM CDT * AT 905 PM CDT... SPOTTERS INDICATED A TORNADO 10 MILES NORTHEAST OF CAMDEN OR 9 MILES WEST OF TRINITY MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF DAMAGE. * TORNADO IS EXPECTED TO BE NEAR... TRINITY AT 915 PM CDT WAVERLY AT 920 PM CDT GORMAN AT 930 PM CDT MCEWEN AT 935 PM CDT BOLD SPRING AT 940 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR SW/DM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 14, 7:35 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 14, 7:35 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 735 PM CDT SUN JUN 14 1998 00Z BNA SNDG REVEALS VERY UNSTBL AMS OVR RGN. WHEN INPUTING OBSERVED STORM MOTION...S.R. HELICITY INCREASES TO ABT 450 M2/S2. NEEDLESS TO SAY SCT SUPERCELLS OVR WRN TN/WRN KY/NE AR SHOULD CONT TO MOV TWD MOIST UNSTBL AMS OVR MID TN. APPRS HIGHEST THREAT FOR TORNADIC TSTMS WL BE OVR NW MID TN INCLUDING CITIES OF DOVER...WAVERLY...CAMDEN AND CLARKSVILLE. WHILE NOT EVIDENT ATTM...COULD SEE CELLS MERGE INTO A LINE TWDS 05Z AND BRING HEAVY RAIN/DAMAGING WIND THREAT TO ERN MID TN. SEE LTL REASON TO ALTER CURRENT FCST FOR OVRNIGHT HRS XPCT MAYBE TO DECREASE POP AFT 05Z FOR WRN MID COUNTIES. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Jun 14, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 49 min |
| Jun 14, 8:46 PM CDT | Tornado Warning | OHX | Benton | 49 min |
| Jun 14, 8:56 PM CDT | Tornado Warning | OHX | Dickson, Humphreys | 34 min |
| Jun 14, 9:30 PM CDT | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Jun 14, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 49 min |
| Jun 14, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 47 min |
| Jun 14, 9:47 PM CDT | Tornado Warning | OHX | Cheatham | 33 min |
| Jun 14, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 64 min |
| Jun 14, 10:11 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 64 min |
| Jun 14, 10:15 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| Jun 14, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 63 min |
| Jun 14, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 66 min |
| Jun 14, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 50 min |
| Jun 14, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 48 min |
| Jun 14, 11:33 PM CDT | Tornado Warning | OHX | Putnam | 62 min |
| Jun 14, 11:52 PM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Jun 15, 12:13 AM CDT | Severe Thunderstorm Warning | OHX | White | 62 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.